[ Follow Ups ] [ Post Followup ] [ Neurology and Neurosurgery Forum ] [ FAQ ]
Posted by CCF MD GS on May 17, 1998 at 21:25:07:
In Reply to: Re: Re: Re: Ritalin for MS fatigue? posted by Jill on May 02, 1998 at 19:42:16:
...... frequently being used for fatigue in MS, but haven't heard much about Ritalin being used in MS. My neurologist is a very good neurologist but does not specialize in MS. Can you tell me what the current thinking is among neurologists who specialize in MS concerning pharmacological treatment of MS fatigue? Also, is it known what mechanism of action (e.g., biochemical)the stimulants have in counteracting the fatigue specific to MS? Thank you very much for your time and consideration.
I have been taking ritalin for two years now for the fatigue. I had taken cylert before that. Like you, my fatigue had become overwhelming. For me, the ritalin has been truly beneficial. Not many meds are, but this particular one has made all the difference in the world. It took a few months (maybe 2?) to get the dose right. Now, I can accurately adjust my own dose depending on my current level of fatigue.
Hope this info helps.
Tnaks for the input Jill. I will also add that ritalin has now also found an increased use in brain tumor patients after radiation. It appears to be well tolerated and helpful in decreasing the fatigue that can be so difficult. Good luck. As always this information is provided for general medical information purposes. Pleae consult your physician regarding diagnostic and treatment options.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.